MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012278-20
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a coronary intervention, the 4.00 x 20mm trek balloon dilatation catheter was advanced to the lesion.Upon inflation of the balloon, it was noted that inflation was slow before reaching nominal pressure, so the device was attempted to be removed; however, resistance was noted with the 0.014 guide wire, so both devices were removed as a single unit.Once removed, a leak was observed at the junction with the monorail guiding catheter.There was no reported adverse patient effect and no clinically significant delay in the procedure.Another unspecified device was used to continue the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual, dimensional and functional inspections were performed on the returned device.The reported leak and inflation issue were confirmed; however, the reported difficulty removing the device from the guide wire could not be confirmed.Return analysis noted the guidewire exit notch was torn, stretched and the material was lifted on the distal end.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported inflation issue, difficulty removing the device from the guide wire or leak.Possible factors that may contribute to difficulty inflating the balloon may include, but are not limited to, manufacturing, poor connection with the inflation device, damage to the guide wire and/or inflation lumen, patient anatomical morphology, and patient disease state.Additionally, possible factors that may contribute to difficult removing the bdc from the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.There was no damage noted to the balloon catheter prior to use or leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.The tearing of the guide wire exit notch could possibly have resulted from an interaction with the guide wire and/or mandrel/stylet.This type of mechanical damage can occur if an attempt is made to pull the catheter in an opposite direction as the guide wire or the mandrel/stylet is mishandled during removal.In this case, it is possible that the noted tear in the guide wire exit notch resulted in the reported leak and possible inflation issue; however, it is unknown when these damages occurred.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14598510
Report Number2024168-2022-05964
Device Sequence Number5541464
Product Code LOX
UDI-Device Identifier08717648138720
UDI-Public08717648138720
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012278-20
Device Catalogue Number1012278-20
Device Lot Number00713G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer07/13/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GUIDE WIRE; MONORAIL GUIDING CATHETER
Patient Age65 YR
Patient SexUnknown